Alert archive / Washington / Flash Flood Warnings in 2007
Flash Flood Warning 2, NWS Pendleton, OR
NWS Pendleton, OR issued this flash flood warning at Sep 18, 2007, 10:16 AM PDT for Kittitas County, Washington. It was in force for 119 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 18, 2007, 10:16 AM PDT (17:16 UTC)
- Expired
- Sep 18, 2007, 12:15 PM PDT
- In force
- 119 min
- Issued by
- NWS Pendleton, OR
- Area
- Counties, with a storm outline in the text
- Flood severity
- Unknown
County Kittitas County, WA
The radar
The Seattle radar (KATX), 189 km from the middle of the area, began a volume at 17:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Salem/Mcnary, OR (KSLE), launched 12:00Z, 5.3 hours before the alert went out and 305 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1177 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- -9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS56 KPDT 181717 FFWPDT WAC037-181915- /T.NEW.KPDT.FF.W.0002.070918T1716Z-070918T1915Z/ /00000.U.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED TEST...FLASH FLOOD WARNING...TEST NATIONAL WEATHER SERVICE PENDLETON OR 1016 AM PDT TUE SEP 18 2007 ...THIS MESSAGE IS FOR TEST PURPOSES ONLY... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A * THIS IS A TEST MESSAGE. FLASH FLOOD WARNING FOR EXTREMELY RAPID SNOW MELT IN... CENTRAL KITTITAS COUNTY IN CENTRAL WASHINGTON... THIS INCLUDES THE CITY OF ELLENSBURG... * UNTIL 1215 PM PDT * THIS IS A TEST MESSAGE. AT 1016 AM PDT...RAIN FALLING ON EXISTING SNOWPACK WAS GENERATING FLASH FLOODING FROM EXCESSIVE RUNOFF. * THIS IS A TEST MESSAGE. AFFECTED LOCATIONS INCLUDE ELLENSBURG AND THORP THIS IS A TEST MESSAGE. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. THIS IS A TEST MESSAGE. DO NOT TAKE ACTION BASED ON THIS MESSAGE. LAT...LON 4703 12091 4728 12043 4714 12007 4697 12061 $$ MML
1 follow-up statement
000 WGUS76 KPDT 181729 FFSPDT TEST...FLASH FLOOD STATEMENT...TEST NATIONAL WEATHER SERVICE PENDLETON OR 1029 AM PDT TUE SEP 18 2007 ...THIS MESSAGE IS FOR TEST PURPOSES ONLY... WAC037-181739- /T.CAN.KPDT.FF.W.0002.000000T0000Z-070918T1915Z/ /00000.U.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ KITTITAS WA- 1029 AM PDT TUE SEP 18 2007 ...THIS MESSAGE IS FOR TEST PURPOSES ONLY... ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR CENTRAL KITTITAS COUNTY... THIS IS A TEST MESSAGE. DO NOT TAKE ACTION BASED ON THIS MESSAGE. LAT...LON 4703 12091 4728 12043 4714 12007 4697 12061 TIME...MOT...LOC 1729Z 180DEG 0KT 4711 12050 $$ MML
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this flash flood warning went out at Sep 18, 8:30 AM PDT, 1 hour 46 minutes earlier.
Area forecast discussion, Sep 18, 8:30 AM PDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PENDLETON OR 830 AM PDT TUE SEP 18 2007 .SHORT TERM...A DISTURBANCE WILL PUSH ACROSS THE REGION TODAY WITH SOME UPSLOPE FLOW POSSIBLE ALONG THE WESTERN SLOPES WHERE SOME SHOWERS ARE POSSIBLE. OTHERWISE SOME BREEZY CONDITIONS MAY DEVELOP OVER THE GORGE AND PRESENT SHORT TERM FORECAST APPEARS ON TRACK FOR NOW. && .PREVIOUS AVIATION DISCUSSION...VFR CONDITIONS ARE EXPECTED AT THE TAF SITES DURING THE NEXT 24 HOURS. MID AND HIGH CLOUD CEILINGS THIS MORNING SHOULD SCATTER OUT BY LATE MORNING. THE HIGH CLOUDS WILL THICKEN AFTER 19/00Z. THEN CEILINGS BETWEEN 6000 AND 8000 FEET AGL...ALONG WITH VICINITY SHOWERS...WILL DEVELOP AT KRDM...KPDT AND KALW AFTER 19/08Z. ELSEWHERE...A FEW SHOWERS...WITH LOCALLY LOWER CEILINGS... WILL DEVELOP OVER THE MOUNTAINS DURING TODAY AND PERSIST THROUGH TONIGHT. 90 && .PRELIMINARY POINT TEMPS/POPS... PDT 65 44 64 45 / 10 30 50 20 ALW 67 48 66 49 / 10 30 40 10 PSC 70 45 69 46 / 10 20 30 10 YKM 66 40 65 41 / 10 20 30 10 HRI 69 45 68 46 / 10 20 30 10 ELN 65 40 64 41 / 10 20 30 10 RDM 63 35 62 36 / 10 20 40 20 LGD 61 42 60 43 / 30 30 50 20 GCD 65 38 64 39 / 20 30 60 30 DLS 65 49 64 50 / 0 20 30 10 && .PDT WATCHES/WARNINGS/ADVISORIES... OR...NONE. WA...NONE. && TI:GGG FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT... WWW.WEATHER.GOV/PENDLETON 97
Hazardous weather outlook, Sep 18, 5:00 AM PDT, 5 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PENDLETON OR 500 AM PDT TUE SEP 18 2007 CORRECTED TRANSMISSION TIME ORZ041>044-049-050-501>506-WAZ024-026>030-501-502-191115- EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON- CENTRAL OREGON-LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY- WALLOWA COUNTY-FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON- NORTHERN BLUE MOUNTAINS OF OREGON- SOUTHERN BLUE MOUNTAINS OF OREGON- NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES-JOHN DAY BASIN- OCHOCO-JOHN DAY HIGHLANDS- EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY- YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON- FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON- NORTHWEST BLUE MOUNTAINS- EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON- EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON- 500 AM PDT TUE SEP 18 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. AN UPPER LOW PRESSURE SYSTEM WILL MOVE INTO THE REGION BRINGING WITH IT COOLER AIR AND ABUNDANT MOISTURE. THIS WILL CAUSE SCATTERED TO NUMEROUS RAIN OR RAIN SHOWERS TO DEVELOP BY THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. COOLER TEMPERATURES WITH RAIN OR RAIN SHOWERS ARE EXPECTED TO CONTINUE ON WEDNESDAY AND THEN DECREASE WEDNESDAY NIGHT AND EARLY THURSDAY. WARMER AND DRIER CONDITIONS WILL RETURN ON THURSDAY THROUGH THE WEEKEND WITH A WARMING TREND AS HIGH PRESSURE ALOFT REBUILDS OVER THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS ARE DISPLAYED ON THE WORLD WIDE WEB AT: WWW.WRH.NOAA.GOV/PDT/CURRENTHAZARDS/HWO.HTML ALL LETTERS IN THE ABOVE URL ARE LOWER CASE...EXCEPT THE H IN CURRENTHAZARDS.
The office that day
Everything else NWS Pendleton, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 18, 7:16 AM PDT | Flash Flood Warning | PDT | Kittitas | 119 min |
Nearby
Flash Flood Warnings in Washington, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.